MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,LFT,SS; PLATE, FIXATION, BONE

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,LFT,SS; PLATE, FIXATION, BONE
Catalog Number AR-2655CL
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 02/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the event as reported could not be determined as the device was not yet returned for evaluation.The most likely cause of this event is patient non-compliance and failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device not yet returned by the facility.
 
Event or Problem Description
It was reported that on (b)(6) 2012, the patient had undergone an initial takedown of malunion and orif procedure for a mid-shaft clavicle fracture with non-arthrex products.Patient had re-fractured at the end of the initial plating and a second orif surgery ((b)(6) 2016) was performed with the same surgeon at the same facility, where the surgeon explanted the clavicle plate and screws (non-arthrex products) and implanted a new clavicle plate, ar-2655cl (lot unknown).No specific incidents were reported to have occurred since the second surgery and it was reported that patient was compliant.Approximately 10 weeks post op from the second repair, patient reported sudden onset of pain while standing.X-rays were taken which confirmed the ar-2655cl clavicle plate had broken in half.A repair surgery date was not set to remove the broken plate and revise the repair; however, a consultation has been scheduled for (b)(6) 2016 with the patient and surgeon to see if the clavicle has been united.Patient is a male, (b)(6).**on (b)(6) 2017: update: rep notified the distributor that the patient had the broken clavicle plate removed in a revision surgery on (b)(6) 2017.The surgeon used a non-arthrex plate for this procedure.The rep was only able to obtain half of the broken clavicle plate which would be returned for evaluation.
 
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Lot number was not provided so device history record review cannot be performed.Complaint confirmed.The device met all material specification as received.The evaluation revealed the plate broke approximately at the medial section.The fracture face runs diagonally through one of the lateral oblong holes.Features observed on the fracture surface are typically seen on metal fracture due to metal fatigue from bending stress that exceeded the fatigue strength of the material.In addition, presence of worn- out or post-fracture rubbing damage areas is indicative of low cycle fatigue fracture mode.Based on the event description and observed evidence, the most likely cause for the complainant's event was in-vivo loading of the device possibly causing a fatigue fracture and/or patient non-compliance with the post-op protocol.Per product directions for use (dfu-0192), post-operatively, until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2012, the patient had undergone an initial takedown of malunion and orif procedure for a mid-shaft clavicle fracture with non-arthrex products.Patient had re-fractured at the end of the initial plating and a second orif surgery ((b)(6) 2016) was performed with the same surgeon at the same facility, where the surgeon explanted the clavicle plate and screws (non-arthrex products) and implanted a new clavicle plate, ar-2655cl (lot unknown).No specific incidents were reported to have occurred since the second surgery and it was reported that patient was compliant.Approximately 10 weeks post op from the second repair, patient reported sudden onset of pain while standing.X-rays were taken which confirmed the ar-2655cl clavicle plate had broken in half.A repair surgery date was not set to remove the broken plate and revise the repair; however, a consultation has been scheduled for (b)(6) 2016 with the patient and surgeon to see if the clavicle has been united.Patient is a male, (b)(6).On (b)(6) 2017: update: rep notified the distributor that the patient had the broken clavicle plate removed in a revision surgery on (b)(6) 2017.The surgeon used a non-arthrex plate for this procedure.The rep was only able to obtain half of the broken clavicle plate which would be returned for evaluation.

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6371754
Report Number1220246-2017-00047
Device Sequence Number916691
Product Code HRS
UDI-Device Identifier00888867027480
UDI-Public00888867027480
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2655CL
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR